MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #1).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventralight st meshes on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #1).An additional emdr was submitted to represent the bard/davol ventralight st mesh (device #2).Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2014) is considered to be a best estimate.Updated fields: a2, b2 (outcomes attributed to adv ev), b3, b4, b5, b7, d3 (manufacturer), d4 (product catalog no., corporate lot no, expiry date, udi no.), g3, g6, h2, h6, h10.This supplemental emdr represents the ventralight st mesh (device #1).An additional supplemental emdr was submitted to represent the ventralight st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventralight st meshes on (b)(6) 2016 and (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device #1).Per op notes, "a ventralight st mesh (device #1) was placed and sutured." (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device #2).Per op notes, "the mesh (device #1) was found to be well integrated.A ventralight st mesh (device #1) was placed and sutured.".

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9621304
Report Number1213643-2020-00535
Device Sequence Number503928
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632(17)160828(10)HUYH0205
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number5954600
Device Lot NumberHUYH0205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale